Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Jan 17, 2009, 3:48 AM MST for 7 counties in Nebraska. It took effect at Jan 17, 2009, 5:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2009, 3:48 AM MST (10:48 UTC)
- In effect from
- Jan 17, 2009, 5:00 AM MST
- Expired
- Jan 17, 2009, 3:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 171048 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 348 AM MST SAT JAN 17 2009 ...WINDY CONDITIONS HAVE RETURNED TO THE WESTERN NEBRASKA PANHANDLE... .A STRONG NORTHWEST WIND HAS DEVELOPED BEHIND A WEAK COLD FRONT THAT PASSED THROUGH THE AREA EARLY THIS MORNING. GUSTY NORTHWEST WINDS WILL OCCUR MUCH OF TODAY BEFORE GRADUALLY DECREASING THIS AFTERNOON. NEZ001>003-019>021-054-055-171900- /O.NEW.KCYS.WI.Y.0004.090117T1200Z-090117T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 348 AM MST SAT JAN 17 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 45 MPH WILL BLOW TODAY. THE WINDS WILL CONTINUE INTO THE AFTERNOON BEFORE GRADUALLY DECREASING LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JR
2 follow-up statements
000 WWUS75 KCYS 171800 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MST SAT JAN 17 2009 ...WINDY CONDITIONS OVER THE WESTERN NEBRASKA PANHANDLE... .GUSTY NORTHWEST WINDS ARE OCCURRING OVER PARTS OF THE NEBRASKA PANHANDLE AND WILL PERSIST INTO THIS AFTERNOON. NEZ001>003-019>021-054-055-172200- /O.CON.KCYS.WI.Y.0004.000000T0000Z-090117T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1100 AM MST SAT JAN 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS OVER 45 MPH ARE EXPECTED THROUGH EARLY THIS AFTERNOON. THE WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 172204 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MST SAT JAN 17 2009 NEZ001>003-019>021-054-055-172315- /O.EXP.KCYS.WI.Y.0004.000000T0000Z-090117T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 304 PM MST SAT JAN 17 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH FOR THE REST OF THE AFTERNOON THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. SOME GUSTS AROUND 45 MPH ARE STILL POSSIBLE IN WIND FAVORED AREAS THROUGH 5 PM. $$ RE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 16, 9:25 PM MST, 6 hours 23 minutes earlier.
Area forecast discussion, Jan 16, 9:25 PM MST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 925 PM MST FRI JAN 16 2009 .UPDATE...IMPRESSIVE 2-4 MB THREE HOURLY PRESSURE RISES BEHIND THE FAST MOVING COLD FRONT ACROSS EASTERN MONTANA...NORTHERN WYOMING AND WESTERN NORTH DAKOTA. HAVE MADE SOME MINOR MODIFICATIONS TO TEMPERATURES AND WINDS FOR THE REST OF TONIGHT. REST OF FORECAST IN DECENT SHAPE. RUBIN && .PREV DISCUSSION... /ISSUED 225 PM MST FRI JAN 16 2009/ SHORT TERM...TONIGHT THROUGH SUNDAY NW FLOW WILL BE ALOFT OVER THE CWA TONIGHT AND SAT WITH A HIGH AMPLITUDE UPPER RIDGE OVER THE PAC NW AND AN UPPER TROUGH OVER THE EAST. A TAIL END OF A SHORT WAVE WILL MOVE RAPIDLY ACROSS THE CWA TONIGHT...BUT ONLY A FEW HIGH CLOUDS ARE EXPECTED WITH THIS WAVE. AN ASSOCIATED WEAK COLD FRONT WILL MOVE ACROSS THE CWA THIS EVENING RESULTING IN HIGHS ON SAT BEING ABOUT 5 DEGREES COOLER...BUT STILL ABOVE NORMAL. SURFACE GRADIENT TIGHTENS TONIGHT AND SAT...ESPECIALLY IN THE NEB PANHANDLE. MAY NEED A HIGH WIND ADVISORY IN THE NEB PANHANDLE ON SAT...BUT WILL LET EVENING AND MID NIGHT SHIFTS MAKE THIS DECISION. THE FLOW ALOFT WILL BECOME NORTH FOR SAT NIGHT AND SUNDAY WITH DRY AND WINDY CONDITIONS CONTINUING. HIGH TEMPERATURES WILL BE AROUND 10 DEGREES ABOVE NORMAL ON SAT...AND 15 DEGREES ABOVE NORMAL ON SUN. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY NIGHT...MADE ONLY MINOR CHANGES TO THE PREVIOUS LONG TERM FORECAST AS IT LOOKS TO BE IN GOOD SHAPE FOR NOW. MEDIUM RANGE MODELS CONTINUE TO SHOW GENERAL AGREEMENT FROM SUNDAY NIGHT THROUGH THE EARLY PART OF WEDNESDAY...THEN SHOW DIFFERENCES THROUGH THE REST OF THE PERIOD. 588DAM HIGH AT 500MB WILL BE CENTERED OVER FAR SOUTHWESTERN CANADA WITH HIGHLY AMPLIFIED RIDGE AXIS EXTENDING FROM FAR NORTHERN CANADA THROUGH THE SOUTHWESTERN US SUNDAY NIGHT. THE RIDGE WILL SLOWLY MOVE SOUTH AND EAST ON MONDAY WITH THE CENTER OF THE HIGH OVER WESTERN WYOMING BY TUESDAY MORNING. 12Z GFS AND ECMWF SHOWS THE RIDGE FURTHER WEAKENING AS AN UPPER LEVEL TROUGH MOVES DOWN FROM CANADA ON WED INTO THURS. THIS MEANS THAT THE CWA WILL REMAIN UNDER NNW FLOW ALOFT WITH DRY AND WARM CONDITIONS THROUGH THE EARLY PART OF THE WEEK. THE MODELS THEN DIFFER ON THE STRENGTH AND TIMING OF RIDGE BREAKDOWN...WITH THE ECMWF A BIT FASTER THAN THE GFS. INITIALLY...THE GFS MOVES A WEAK WAVE OVER WY AND CO ON WED WHICH WILL ACT TO ENHANCE THE LEESIDE TROUGH. THE EC SHOWS A SIMILAR RIPPLE IN THE NW FLOW...BUT THE BULK OF THE ENERGY REMAINS NORTH. THE EC THEN DROPS A DRY COLD FRONT ACROSS THE AREA WED NIGHT WITH HIGH PRESSURE BUILDING BEHIND THE FRONT ON THURSDAY. A SECOND WEAK UPPER LEVEL WAVE IS FORECAST BY THE EC TO DROP SOUTHWARD THURSDAY NIGHT INTO FRIDAY REINFORCING THE COOLER AIR...WHILE THE GFS SLOWLY MOVES A SECOND BUT STRONGER WAVE ACROSS THE NORTHERN US. DURING THIS TIME AS WELL...A LOW OFF THE COAST OF CALIFORNIA IS FORECAST BY BOTH MODELS TO COME ASHORE CREATING UNSETTLED WEATHER FOR THE WESTERN US. THE GFS SHOWS STRONG SFC CYCLOGENESIS WITH THIS FEATURE OVER SOUTHEASTERN COLORADO WITH GENERAL UPSLOPE CONDITIONS FOR WYOMING THURSDAY. THE ECMWF DOES NOT PRODUCE A DEEP SURFACE LOW BUT STILL PRODUCES SOME QPF ACROSS THE AREA AS THE MAIN UPPER LEVEL ENERGY IS FURTHER NORTH OVER UTAH. SO EVEN WITH DIFFERENCES IN STRENGTH AND TIMING OF FEATURES....THE MODELS ARE TRENDING TOWARD A COOLER AND WETTER END OF THE WEEK. AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RUBIN SHORT TERM/AVIATION...KMD LONG TERM...RJM
Hazardous weather outlook, Jan 16, 4:43 AM MST, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 443 AM MST FRI JAN 16 2009 WYZ059>061-063-064-068>070-171200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 443 AM MST FRI JAN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ062-065>067-171200- NORTH CARBON-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- 443 AM MST FRI JAN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT IT WILL BE WINDY TODAY WITH WEST WINDS 25 TO 35 MPH GUSTING AROUND 50 MPH. THE WINDS WILL DECREASE SOME TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-171200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 443 AM MST FRI JAN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IT WILL BE WINDY ON SATURDAY WITH NORTHWEST WINDS 20 TO 30 MPH GUSTING AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jan 17, 1:54 AM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 154 AM MST SAT JAN 17 2009 NEZ001>003-019>021-054-055-171300- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 154 AM MST SAT JAN 17 2009 ...GUSTY NORTHWEST WINDS BLOWING ACROSS THE NEBRASKA PANHANDLE... A COLD FRONT WAS MOVING THROUGH THE NEBRASKA PANHANDLE EARLY THIS MORNING. THE MAIN WEATHER EVENT ASSOCIATED WITH THE PASSAGE OF THIS FRONT WAS INCREASING NORTHWEST WINDS. IN MANY AREAS...SPEEDS WERE UP TO 25 TO 35 MPH WITH SOME GUSTS IN EXCESS OF 50 MPH. THE STRONG AND GUSTY WINDS WILL CONTINUE AT LEAST THROUGH THIS MORNING...AND TRAVELERS ARE URGED TO USE CAUTION. VISIBILITIES MAY ALSO BE BRIEFLY REDUCED IN AREAS OF BLOWING DUST. JLH
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.